Texas, 2004

Hail in Texas, December 6, 2004

December 6, 2004 · NWS SJT · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Dec 6, 2:34 PM CST, 11 minutes earlier.

Area forecast discussion, Dec 6, 2:34 PM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
234 PM CST MON DEC 6 2004

.DISCUSSION...
WEATHER TO BECOME QUITE TRANQUIL OVER WEST CENTRAL TX ONCE SQUALL
LINE EXITS LATE THIS AFTERNOON. SQUALL LINE THAT MOVED THROUGH
WEST CENTRAL TX THIS AFTERNOON DEVELOPED IN A SLIGHTLY UNSTABLE
ATMOSPHERE...WITH WEAK DIRECTIONAL/STRONG SPEED SHEAR.

GOES WATER VAPOR AND VISIBLE IMAGERY SHOWED A TIGHTLY WOUND UPPER
LOW OVER SOUTHEAST NEW MEXICO...LIFTING NORTHEAST AT MID AFTERNOON.
THE UPPER LOW WAS PRECEDED BY A DRY SLOT AND 140KT 250MB JET FROM
FAR WEST TX...INTO THE PANHANDLE. THE UPPER LOW SHOULD WEAKEN AND
LIFT TO THE OZARKS REGION BY LATE TONIGHT.

ONCE SUN SETS THIS EVENING...EXPECT AREA OF CUMULUS NEAR THE UPPER
LOW CENTER TO DECREASE...WITH CLEAR OR MOSTLY CLEAR SKIES IN THE
WAKE OF THE EXITING UPPER LOW. WEST WINDS SHOULD BE SUFFICIENT TO
KEEP THE BOUNDARY LAYER FROM DECOUPLING EXCEPT PERHAPS IN THE VALLEYS
OF THE NORTHWEST HILL COUNTRY.

ZONAL UPPER LEVEL FLOW TO PREVAIL THROUGH TUESDAY...BEFORE AN OPEN
POSITIVELY TILTED UPPER LEVEL TROF LIFTS THROUGH THE SOUTHERN PLAINS
WEDNESDAY INTO THURSDAY. THIS UPPER FEATURE WILL BE ACCOMPANIED BY
LIMITED LOW LEVEL MOISTURE OVER WEST CENTRAL TX. EXPECT A BRIEF
INCREASE OF MID LEVEL CLOUDS AHEAD OF THE FEATURE ON WEDNESDAY...BUT
THAT APPEARS TO BE THE EXTENT OF IT AT THIS TIME.

FOR THE LATTER PART OF THE WEEK...AN UNUSUALLY STRONG SUBTROPICAL
RIDGE WILL BUILD OVER THE EASTERN PACIFIC OCEAN...INTO THE DESERT
SOUTHWEST AND TX. WEAK BACKDOOR COLD FRONTS EXPECTED SUNDAY..INTO
MONDAY...UNDER WEAK NORTHWEST FLOW ALOFT. TEMPS SHOULD AVERAGE NEAR
OR SLIGHTLY ABOVE NORMAL FOR THE LATTER HALF OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE     40  64  40  64 /   0   0   0  10
SAN ANGELO  40  64  40  64 /   0   0   0  10
JUNCTION    40  66  37  64 /  10   0   0  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

14
Hazardous weather outlook, Dec 6, 1:41 PM CST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
141 PM CST MON DEC 6 2004

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-072030-
BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-
FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX-
MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX-
SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX-
TOM GREEN TX-
141 PM CST MON DEC 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...

A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE EAST
THROUGH THE SOUTHEAST HALF OF WEST CENTRAL TEXAS IN THE MID TO LATE
AFTERNOON. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE STRONG
WINDS. THE STRONGEST THUNDERSTORMS MAY PRODUCE HAIL TO PENNY SIZE.
THIS EVENT IS ONGOING. PLEASE REFER TO THE LATEST SEVERE WEATHER
STATEMENTS AND WARNINGS.

.DAYS TWO THROUGH SEVEN...

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED SOUTH AND EAST OF A
HASKELL TO SAN ANGELO TO OZONA LINE IN THE MID TO LATE AFTERNOON. NO
SPOTTER ACTIVATION IS ANTICIPATED FROM THIS EVENING...THROUGH THE
END OF THE WEEK.

14

In the hours before

Special weather statement, Dec 6, 10:57 AM CST, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1057 AM CST MON DEC 6 2004

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-061956-
BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-
FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX-
MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX-
SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX-
TOM GREEN TX-
1057 AM CST MON DEC 6 2004

...SEVERE THUNDERSTORMS POSSIBLE FROM NOON TO 4 PM TODAY...

AT 1110 AM...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
STRONG TO SEVERE THUNDERSTORMS THAT EXTENDED FROM JUST
WEST OF POST TO MIDLAND AND CONTINUED SOUTH...MOVEMENT WAS EAST AT 40
MPH...WHILE INDIVIDUAL STORMS WERE MOVING NORTHEAST ALONG THE LINE AT
60 MPH.

AT 1019 AM...THE PUBLIC REPORTED DAMAGING WINDS IN EXCESS OF
60 MPH IN GOLDSMITH...LOCATED ABOUT 25 MILES WEST OF MIDLAND.

THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS. A FEW
STORMS MAY ALSO PRODUCE LARGE HAIL AND ISOLATED
TORNADOES...ESPECIALLY OVER THE EASTERN SECTIONS OF WEST CENTRAL
TEXAS.

THESE STORMS WILL REACH A LINE FROM ROBY TO SWEETWATER TO STERLING
CITY TO MERTZON BY 1215 PM.

STAY TUNED FOR POSSIBLE WARNINGS.

EMERGENCY MANAGERS AND SPOTTERS...SPOTTER ACTIVATION WILL BE LIKELY.
Local storm report, Dec 6, 1:18 PM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
118 PM CST MON DEC 06 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     TSTM WND GST     ROBERT LEE              31.89N 100.48W
12/06/2004  62 MPH           COKE               TX   TRAINED SPOTTER

&&

BRAZZELL
Local storm report, Dec 6, 1:26 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
126 PM CST MON DEC 06 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND GST     MILES                   31.60N 100.18W
12/06/2004  70 MPH           RUNNELS            TX   TRAINED SPOTTER

            POWER LINES WERE DOWNED IN MILES.

&&

PCAPERS
Local storm report, Dec 6, 2:03 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
203 PM CST MON DEC 06 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND GST     ABILENE                 32.45N 99.73W
12/06/2004  60 MPH           TAYLOR             TX   BROADCAST MEDIA

            POWER LINES WERE REPORTED DOWNED IN THE CITY OF ABILENE.

&&

PCAPERS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Brown

When
December 6, 2:45 PM CST
Where
Brown County, May
Measured
0.88 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
31.983, -98.933

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, December 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5430845.